Alert archive / Indiana / Freeze Warnings in 2007

Freeze Warning 5, NWS Indianapolis, IN

April 8, 200739 counties in Indiana

NWS Indianapolis, IN issued this freeze warning at Apr 8, 2007, 3:15 PM EDT for 39 counties in Indiana. It took effect at Apr 9, 2007, 12:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2007, 3:15 PM EDT (19:15 UTC)
In effect from
Apr 9, 2007, 12:00 AM EDT
Expired
Apr 9, 2007, 10:00 AM EDT
In force
10 hr
Issued by
NWS Indianapolis, IN
All 39 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.3 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1034 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KIND 081915
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
315 PM EDT SUN APR 8 2007

INZ021-028>031-035>049-051>057-060>065-067>072-090315-
/O.NEW.KIND.FZ.W.0005.070409T0400Z-070409T1400Z/
/O.EXT.KIND.FZ.A.0001.070409T1400Z-070410T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
315 PM EDT SUN APR 8 2007 /215 PM CDT SUN APR 8 2007/

...FREEZE WARNING IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT
TO 10 AM EDT /9 AM CDT/ MONDAY...
...FREEZE WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/
TONIGHT TO 10 AM EDT /9 AM CDT/ MONDAY. THE FREEZE WATCH IS NOW
IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING. 

BELOW FREEZING TEMPERATURES ARE EXPECTED AGAIN TONIGHT. LOOK FOR
LATER STATEMENTS REGARDING ADDITIONAL FREEZE WARNINGS.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

JOHNSON
2 follow-up statements
000 
WWUS73 KIND 090334
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1134 PM EDT SUN APR 8 2007

INZ021-028>031-035>049-051>057-060>065-067>072-091145-
/O.CON.KIND.FZ.W.0005.070409T0400Z-070409T1400Z/
/O.CON.KIND.FZ.A.0001.070409T1400Z-070410T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
1134 PM EDT SUN APR 8 2007 /1034 PM CDT SUN APR 8 2007/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT /9 AM CDT/
MONDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM 10 AM EDT /9 AM CDT/
MONDAY THROUGH TUESDAY MORNING...

BELOW FREEZING TEMPERATURES ARE EXPECTED OVERNIGHT. LOOK FOR
LATER STATEMENTS REGARDING ADDITIONAL FREEZE WARNINGS.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
000 
WWUS73 KIND 090808
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
408 AM EDT MON APR 9 2007

INZ021-028>031-035>049-051>057-060>065-067>072-091615-
/O.CON.KIND.FZ.W.0005.000000T0000Z-070409T1400Z/
/O.CON.KIND.FZ.A.0001.070409T1400Z-070410T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
408 AM EDT MON APR 9 2007 /308 AM CDT MON APR 9 2007/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT /9 AM CDT/
THIS MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM 10 AM EDT /9 AM CDT/ THIS
MORNING THROUGH TUESDAY MORNING...

BELOW FREEZING TEMPERATURES ARE OCCURRING ACROSS CENTRAL INDIANA
AND WILL CONTINUE THROUGH 10 AM EDT. LOOK FOR LATER STATEMENTS
REGARDING ADDITIONAL FREEZE WARNINGS.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Apr 8, 3:12 PM EDT, 3 minutes earlier.

Area forecast discussion, Apr 8, 3:12 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
312 PM EDT SUN APR 8 2007

.DISCUSSION...

SHORT TERM/TONIGHT THROUGH 00Z TUESDAY/...MODELS ARE IN FAIR AGREEMENT
IN THE SHORT TERM AND WILL USE A BLEND.

MAIN ISSUES WITH THE SHORT TERM WILL BE TEMPS AND CHANCE OF PRECIP.
OVER THE LAST SEVERAL DAYS MOS HAS BEEN TOO COOL WITH OVERNIGHT LOWS
AND TOO WARM WITH DAYTIME HIGHS.  THIS TREND SEEMS TO CARRY ON FOR
THE TONIGHT AND MONDAY NUMBERS AS WELL.  WILL GO WITH THE WARMER MOS
AND ADD A DEGREE OR TWO AT SOME STATIONS TONIGHT.  FOR MONDAY WILL
START WITH THE COOLER MOS AND THEN CUT A FEW OFF OF THAT AS WELL.

TEMPS WONT GET AS WARM AS MOS PREDICTS TOMORROW AS TIME HEIGHT
SECTIONS SHOW LINGERING MOISTURE IN THE LOW LEVELS AND A PERSISTENT
H8 INVERSION THAT WILL KEEP THE STRATUS IN PLACE.  THERE MAY BE SOME
EROSION OF THE CLOUD DECK ESPECIALLY IN THE SOUTHERN SECTION OF THE
CWA BUT THE SITUATION TOMORROW IS SIMILAR TODAY IN THAT SOME
INSTABILITY BELOW THE INVERSION LEVEL WILL HELP FILL IN ANY BREAKS
IN THE CLOUDS LEAVING A MOSTLY CLOUDY DAY FOR THE MOST PART.

HAVE ADDED LOW POPS MOSTLY TO THE NE 1/3 OF THE CWA TOMORROW.  SHORT
WAVE DROPPING DOWN FROM NEBRASKA CAN BE SEEN VERY WELL ON WATER
VAPOR IMAGERY.  AS THIS WAVE MOVES ACROSS THE STATE LATE TONIGHT INTO
TOMORROW SOME LIGHT SNOW WILL BE POSSIBLE.  THERE WONT BE MUCH IN
THE WAY OF ACCUMULATION AND SHOULD STAY UNDER ONE INCH.

LONG TERM/00Z TUESDAY THROUGH SUNDAY/...

FORECAST IN THE LONG TERM PERIODS WILL HINGE ON THE SPEED OF THE
COLD AIRS DEPARTURE AND THE EASTWARD MOVEMENT OF A DEEPENING WEST
COAST TROUGH.

BEGINNING WITH THE EARLY MORNING HOURS OF TUESDAY...THE WEAK
SHORTWAVE WILL EXIT EAST SHORTLY AFTER 00Z. HAVE ENDED POPS AFTER
00Z TUESDAY. H5 TROUGH WILL BE EAST OF THE AREA BY 12Z ON TUESDAY
WITH RIDGING BUILDING IN FROM THE PLAINS. LOW TEMPS IN THE UPPER
20S WILL OCCUR...CONSISTENT WITH THE MOS WHICH WAS IN GOOD AGREEMENT.

ON TUESDAY...SHORTWAVE EJECTING OUT OF THE ROCKIES WILL FORCE
RIDGING TO QUICKLY PUSH INTO THE AREA FROM THE WEST. SURFACE HIGH
PRESSURE WILL HELP TO SLOW THE WARM UP A BIT. THE MAV MOS SEEMS TO
BE TOO WARM STILL...PERHAPS REACTING TOO MUCH TO THE RISING H5
HEIGHTS. THE SURFACE PATTERN HAS THE LOOK OF COOL AIR BEING
OVERRUN AND SO HAVE SIDED WITH THE COLDER MET MOS GUIDANCE. DRY
AIR WILL HELP TO HOLD PRECIP OFF UNTIL MUCH LATER. WOULDNT BE
TERRIBLY SURPRISED IF PRECIP DIDNT ARRIVE UNTIL AFTER 00Z WED.

OVERNIGHT TUESDAY THE QUESTION WILL BE HOW FAR EAST THE PRECIP
GETS. AM CONCERNED THAT THE DRY AIR WILL INTERFERE WITH ONSET...SO
HAVE TRIMMED LIKELY BACK TO JUST SOUTHWEST FA...AND HIGH CHANCES
ELSEWHERE THROUGH 12Z WED. TEMPS WILL REMAIN IN THE MID TO UPPER
30S...SO P TYPE SHOULD NOT BE AN ISSUE.

FOR WEDNESDAY THE TROUGH WILL CONTINUE EAST AND SO LIKELY POPS
STILL LOOKED REASONABLE. TEMPS SHOULD REMAIN BELOW NORMAL GIVEN
THE CLOUDS AND PRECIP COMBINED WITH H8 TEMPS ONLY +4C. BUT
DEFINITELY FEELING WARMER THAN THE LAST FEW DAYS.

OVERNIGHT WEDNESDAY THE TROUGH WILL CROSS THE AREA AND BRING IN
COLD ADVECTION BY 12Z THURSDAY. LOW TEMPS IN THE LOW TO MID 30S
MIGHT INTERACT WITH SOME LINGERING PRECIP TO GIVE A SHOT AT A MIX
IN THE FAR NORTH...BUT PRECIP MAY BE GONE BY THE COLD AIRS
ARRIVAL.

BY THURSDAY AND FRIDAY...WARM ADVECTION WILL AGAIN DEVELOP WITH A
MUCH LARGER RIDGE BUILDING OVER THE SOUTHEAST AND BRINGING A DEEP
WARM AND MOIST SOUTHERLY FLOW. GOOD LLJ BY LATE FRIDAY AND
SATURDAY WITH H8 TEMPS OVER +12C AGAIN...SUGGESTING HIGHS BY
FRIDAY AND SATURDAY WILL BE NEAR OR ABOVE NORMAL AGAIN.

&&

.AVIATION...

DISCUSSION FOR 18Z TAFS.

OVC BUT VFR CONDITIONS EXPECTED THROUGH THE TAF PD.  ACARS SOUNDINGS
SHOW A SHARP INVERSION AROUND 800MB WITH SOME INSTABILITY BELOW THE
INVERSION.  THEREFORE AS ANY HOLES APPEAR IN THE STRATUS IT WILL
CONTINUE TO FILL IN WITH CU THROUGH THE REMAINDER OF THE AFTERNOON.

A SHORT WAVE NEAR NEBRASKA THIS AFTERNOON WILL MOVE ACROSS THE TAF
SITES AFTER 00Z TONIGHT.  WITH THE STRATUS STILL IN PLACE SOME SITES
COULD SEE LIGHT SNOW SHOWERS.  AT THIS TIME IT WILL BE DIFFICULT TO
TIME IN ANY PRECIP ACTIVITY SO WILL REEVALUATE WITH THE 00Z ISSUANCE.

NAM SOUNDINGS HAVE CAPTURED THE INVERSION WELL AND KEEP IT IN PLACE
THROUGH THE TAF PD SO BKN-OVC SKIES WILL CONTINUE THROUGH TOMORROW.
&&

.IND WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM MONDAY MORNING THROUGH TUESDAY MORNING FOR
INZ021-028>031-035>049-051>057-060>065-067>072.

FREEZE WARNING FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 10 AM
EDT /9 AM CDT/ MONDAY FOR INZ021-028>031-035>049-051>057-060>065-
067>072.

&&

AVIATION/SHORT TERM...SALLY
LONG TERM...JOHNSON
Hazardous weather outlook, Apr 8, 5:25 AM EDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
525 AM EDT SUN APR 8 2007

INZ021-028>031-035>049-051>057-062>065-070>072-090930-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-LAWRENCE-
JACKSON-JENNINGS-
525 AM EDT SUN APR 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

A FREEZE WARNING IS IN EFFECT THROUGH 10 AM EDT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A FREEZE WATCH IS IN EFFECT UNTIL TUESDAY MORNING.

OVERNIGHT LOWS ARE EXPECTED TO DROP INTO THE UPPER 20S
TONIGHT TO NEAR 30 MONDAY NIGHT. SUBSEQUENT FREEZE WARNINGS WILL
BE ISSUED EACH NIGHT TEMPERATURES ARE FORECAST TO DROP BELOW 28
DEGREES. PEOPLE SHOULD PLAN ON PROTECTING THEIR TENDER VEGETATION
EACH NIGHT THROUGH TUESDAY MORNING.

TEMPERATURES WILL NOT BE QUITE AS COLD THE MIDDLE AND LATER PARTS
OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ060-061-067>069-090930-
SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-
525 AM EDT SUN APR 8 2007 /425 AM CDT SUN APR 8 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

FREEZE WARNING IS IN EFFECT THROUGH 10 AM EDT OR 9 AM CDT.

LOWLAND FLOODING CONTINUES ALONG THE WABASH AND WHITE RIVERS. SEE
THE LATEST FLOOD STATEMENT FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

OVERNIGHT LOWS ARE EXPECTED TO DROP INTO THE UPPER 20S
TONIGHT TO NEAR 30 MONDAY NIGHT. SUBSEQUENT FREEZE WARNINGS WILL
BE ISSUED EACH NIGHT TEMPERATURES ARE FORECAST TO DROP BELOW 28
DEGREES. PEOPLE SHOULD PLAN ON PROTECTING THEIR TENDER VEGETATION
EACH NIGHT THROUGH TUESDAY MORNING.

TEMPERATURES WILL NOT BE QUITE AS COLD THE MIDDLE AND LATER PARTS
OF NEXT WEEK.

LOWLAND FLOODING WILL END IN MUCH OF SOUTHWEST INDIANA BY
WEDNESDAY. SEE THE LATEST FLOOD STATEMENT FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

CP

Nearby

Freeze Warnings in Indiana, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.